• question-icon

    Suggest medication for loss of appetite

default
Posted on Mon, 24 Jul 2017 in Digestion and Bowels
Question: Is there any medication to increase appetite for XXXXXXX patient (80) with Diabetes (20 years) CHF (15 years) and CKD (recently)? Patient has swelling in legs. Creatinine levels are on the higher side (3.2) . Haemoglobin is on the lower side (8.6)
doctor
Answered by Dr. Geeta Sundar 24 minutes later
Brief Answer:
Your sugar, creatinine and Haemoglobin are out of control.

Detailed Answer:
Hi welcome to Health care magic, I have seen the reports.

Your sugar, creatinine and Haemoglobin are out of control.
I do not see any treatment for anaemia which is very important in a patient with Diabetes with kidney problem.
The loos of appetite can be due to acidity caused by medications especially AZTOR, and Ecosprin, kidney problem.
I would also want you to do Liver function tests--which can also lead to loss of appetite.
Treating the cause--acidity, reducing creatinine, liver problem--will get rid of loss of appetite.
Take Omeprazole 20 twice a day extra for the present and revert back with LFT report.
Regards.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Geeta Sundar 2 hours later
Thanks for the reply Dr XXXXXXX

Cintodac is being given, does this function similar to Omeprazole? Can both be given. Please let us know.

Also there is LV dysfunction. Liver function test report is enclosed. Please let us know if this changes anything.

Thanks
doctor
Answered by Dr. Geeta Sundar 2 hours later
Brief Answer:
Yes liver functions are disturbed.

Detailed Answer:
Cintodac is fine. Yes liver functions are disturbed. Please consult your doctor to add--Silymarin/Essentiale--any liver stimulant. This will certainly improve appetite--also whether Aztor can be stopped for a while till liver functions come back to normal--best wishes.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ecosprin

doctor1 MD

What could be the Best time of the day to take Ecosprin 75

doctor1 MD

Can I ve scotch in moderation after taking Ecospirin and giving a gap of two hours or so.

doctor1 MD

Dear Doctor, Good morning.please recall my conversation with you in sept .Iam 75 year old and diabetic for 5 years.i had. IHD ( T wave inversion...

doctor1 MD

hi my husbund had left side hedache and eye paining high bp 170 and hypertension problem and mild stroke he felt for half second we thought...

doctor1 MD

Hello Sir I had taken TMT Test in feb and its Mildly Postive. Then Start Beta Blocker and Ecosprin AV-150. After 2-3 Month Doctor Stoped the...

doctor1 MD

Hi, I am in 11th week of pregnancy (by scan). When we consulted doctor, UPT was negative. After B - HCG , doctor said it was a partial pregnancy...

doctor1 MD

I have opted for Icsi since my husband is diagnosed with tetrospermia.. doctor has prescribed the following medications - Ecosprin , Neurobin &...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Geeta Sundar
  • Q - Raced heart beat. Taken epidural injection, percoset and motrin. Have...

  • Q - Constipation, clear gooey discharge from vagina, discomfort in the...

  • Q - Small mole on the arm, blue bruise surrounding it, developed suddenly....

  • Q - Body pain, flu, headaches, urine incontinence, vomiting. History of...

  • Q - Sore throat, pain in the chest and arm, stiff neck. Causes?

  • Q - Medication for diarrhea

  • Q - Dry vagina, loss of sex drive, negative for menopause, anxious during...

  • Q - Feeling semi-conscious, vision problems, loss of balance. Stroke symptoms?

  • Q - Having MS, lumps on skin surface, lower back, recurring and spreading....

  • Q - Sore tongue, sore throat, tongue pain. Doctor says it is gastroparesis....

backtotop2